Alert archive / Wyoming / Special Weather Statements in 2012

Special Weather Statement, NWS Cheyenne, WY

June 3, 2012Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jun 3, 2012, 2:03 PM MDT for Laramie County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2012, 2:03 PM MDT (20:03 UTC)
Expired
Jun 3, 2012, 2:45 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 45 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS85 KCYS 032003 CCA
SPSCYS

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT SUN JUN 3 2012

WYZ118-119-032045-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
203 PM MDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
245 PM MDT...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A STRONG THUNDERSTORM NEAR HILLSDALE...OR 16 MILES EAST OF 
CHEYENNE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

WILL BE NEAR...
BURNS AROUND 210 PM MDT.
PINE BLUFFS AROUND 240 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 374 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4131 10406 4102 10407 4105 10459 4124 10460
TIME...MOT...LOC 2001Z 265DEG 25KT 4116 10446

$$

JAMSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 3, 11:39 AM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 3, 11:39 AM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 AM MDT SUN JUN 3 2012

.UPDATE...
11 AM TEMPERATURES TRENDING A FEW DEGREES WARMER THAN CURRENT FORECAST
EAST OF INTERSTATE 25. DURING A RECENT UPDATE...RAISED MAX TEMPERATURES
2-3 DEGREES FOR THESE AREAS.

&&

.PREV DISCUSSION... /ISSUED 1120 AM MDT SUN JUN 3 2012/

AVIATION...18Z TAFS...
VFR OVER ALL TERMINALS THROUGH MONDAY.  WIDELY SCATTERED SHOWERS AND
TSTORMS SHOULD MOVE ACROSS PARTS OF THE AREA THIS AFTERNOON INTO
EARLY THIS EVENING WITH A BRIEF PERIOD OF MVFR VSBYS POSSIBLE ALONG
WITH VARIABLE AND GUSTY WINDS IN THE STRONGER ONES.  CLEARING
OTHERWISE THIS EVENING UNDER WESTERLY FLOW ALOFT.  -RE-

PREV DISCUSSION... /ISSUED 1020 AM MDT SUN JUN 3 2012/

UPDATE...
THE MORNING WATER VAPOR IMAGERY AND 12Z UPPER AIR ANALYSIS REVEALED
A WEAK UPPER LEVEL SHORTWAVE MOVING THROUGH SOUTHERN IDAHO AND
NORTHERN UTAH. THIS FEATURE IS PROGGED BY THE SHORT RANGE MODELS TO
TRACK EAST ACROSS SOUTHERN WYOMING AND NORTHERN COLORADO THIS
AFTERNOON. BOTH THE NAM AND GFS DEVELOP CONVECTION WITH QPF AMOUNTS
FROM 0.10 TO 0.25" BETWEEN 18Z AND 03Z. INSTABILITY WILL BE ADEQUATE
FOR ISOLATED TSTORM COVERAGE...WITH QPF TRENDING ON THE LIGHTER SIDE.
BUFKIT SOUNDING DATA INDICATE RATHER DRY SUB CLOUD LAYERS...WITH THE
POTENTIAL FOR GUSTY OUTFLOW WINDS UP TO 50 MPH. THE CONVECTION SHOULD
DISSIPATE THIS EVENING WITH THE EXIT OF THE DISTURBANCE AND LOSS OF
DAYTIME HEATING.

CURRENT TEMPERATURE TRENDS ARE IN LINE WITH THE GOING FORECAST. IT
WILL BE A RATHER WARM EARLY JUNE DAY WITH HIGHS IN THE 80S TO LOWER
90S...EXCEPT FOR PLEASANT 60S AND 70S FOR THE MOUNTAINS. UPDATED
PUBLIC PRODUCTS HAVE BEEN ISSUED.

PREV DISCUSSION... /ISSUED 339 AM MDT SUN JUN 3 2012/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
MAIN CHALLENGE TODAY WILL BE THE POTENTIAL FOR AFTERNOON AND EARLY
EVENING CONVECTION. SFC DEW POINTS ARE IN THE 40S AND 50S ACROSS THE
EASTERN PLAINS EARLY THIS MORNING. MODELS PROG THESE TO DIP INTO
THE 30S AND 40S AS THE BOUNDARY LAYER MIXES THIS AFTERNOON. THE
NAM OUTPUT PROGS A WEAK H5 SHORTWAVE OVER SW IDAHO EARLY THIS
MORNING WILL SLIDE EAST ACROSS THE CWA THIS AFTERNOON.
THE NAM IS MORE MOIST IN THE LOW LEVELS COMPARED TO THAT OF THE GFS
AND THUS IS MORE GENEROUS FOR PROGGED QPF AMOUNTS. HEIGHTS AND MID-
LEVEL TEMPERATURES WILL INCREASE A FEW DEGREES THIS AFTERNOON AS
RIDGE BEGINS TO BUILD...WHICH MAY HELP INHIBIT CONVECTION AT LEAST
INITIALLY. PROGGED MLCAPES CLIMB INTO THE 600-1000 J/KG THIS
AFTERNOON AND LIFTED INDICES DROP TO AROUND -2 OR -3C. SO HAVE
INTRODUCED AFTERNOON AND EARLY EVENING SHOWER/THUNDERSTORM CHANCES
FOR THE HIGHER TERRAIN INITIALLY AND OUT ON TO THE EASTERN PLAINS BY
MID TO LATE AFTERNOON. A WEAK SHEAR PROFILE WILL LIMIT STORM
ORGANIZATION. CONVECTION WILL DISSIPATE THIS EVENING WITH LOSS OF
DAYTIME HEATING.

FOR MONDAY...AMPLIFIED RIDGE AXIS WILL EXTEND VERY NEAR TO THE FRONT
RANGE AS THE EASTERN PACIFIC TROF DEEPENS. SFC LOW WILL FORM AND
STRENGTHEN OVER IDAHO BY AFTERNOON INDUCING STRONG SOUTHEAST FLOW
ACROSS THE ENTIRE CWA. THIS WILL BE EFFECTIVE IN ADVECTING SFC
MOISTURE NORTHWESTWARD. MAIN INHIBITING FACTOR ON MONDAY WILL BE THE
VERY WARM MID-LEVEL TEMPERATURES. H7 PROGGED TEMPERATURES TO CLIMB
TO NEAR 16 OR 17C BY AFTERNOON. IN FACT...THE 06Z NAM KEEPS MUCH OF
THE EASTERN PLAINS CAPPED DURING THE AFTERNOON AND INITIATES
CONVECTION ACROSS MAINLY THE WESTERN PORTION OF THE CWA. FOR NOW
HAVE KEPT SHOWER AND THUNDERSTORM CHANCES GOING ACROSS THE ENTIRE
CWA ON MONDAY AFTERNOON...AS EXPECT MOISTURE TO BE SUFFICIENT TO
OVERCOME THE WARMING MID-LEVELS. ANY THUNDERSTORMS THAT DO MANAGE TO
DEVELOP ON MONDAY WILL WANE BY LATE EVENING.

UPPER TROUGH INCHES CLOSER AS THE UPSTREAM TROF BEGINS TO SWING
NORTHEAST INTO THE NRN ROCKIES ON TUESDAY. MODELS CONTINUE TO BE
CONSISTENT IN STRONG SOUTHEAST FLOW ADVECTING THETA-E RIDGE AXIS
NORTH ALONG THE FRONT RANGE. SHEAR VALUES LOOK BETTER ON
TUESDAY AS WELL...SO EXPECT BETTER CONVECTIVE ORGANIZATION WITH
PERHAPS A FEW THUNDERSTORMS REACHING SEVERE THRESHOLDS.

TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE SHORT TERM AS THE
RIDGE OF HIGH PRESSURE DEVELOPS AND PUSHES EAST OF THE CWA. HIGH
TEMPERATURES WILL CLIMB INTO THE 80S AND 90S THROUGH THE PERIOD.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
LARGE NEGATIVELY TILTED TROUGH IN PACIFIC NORTHWEST WILL IMPACT
PCPN CHANCES ACROSS THE AREA AS SHORTWAVE ENERGY ROTATES INTO
MONTANA. THIS WILL PRODUCE A STRONG SFC LOW AS COLD FRONT MOVES
INTO EASTERN WYOMING. GFS AND ECMWF ARE SIMILAR IN MOISTURE AND
INSTABILITY FARTHER EAST INTO NEBR PANHANDLE WITH WESTERLY
DOWNSLOPE FLOW FARTHER WEST. AS MAIN ENERGY EJECTS NORTH...THE
FRONTAL BOUNDARY LOOKS TO STALL IN WRN NEBR PANHANDLE BY 00Z THU
WITH BEST MOISTURE CONVERGENCE EAST OF CYS. ON THU THE TRAILING
SHORTWAVE AND JET MAX SHIFT INTO WESTERN WY WITH SFC LOW
DEVELOPING IN NE WY. THIS SHOULD FOCUS MAIN PCPN FARTHER NORTH SO
HAVE KEPT THAT TREND WITH POPS. BRIEF BREAK ON FRIDAY WITH
SOUTHWEST FLOW ALOFT AS NEXT LARGE TROUGH AND FRONT DROPS INTO PAC
NORTHWEST. THIS SYSTEM IS MORE POSITIVE TILTED WITH GFS FASTER AND
MORE SPLIT THAN SLOWER ECMWF. HAVE KEPT TREND OF KEEPING PCPN LOW
ON SAT AND SUN WITH UNCERTAINTY OF TIMING. TEMPS LOOK TO STAY
ABOVE NORMAL THROUGH THE PERIOD AND HAVE WARMED WESTERN ZONES ON
FRI AND SAT WITH 700MB TEMPS INCREASING TO 12-15C.

&&

FIRE WEATHER...
A BUILDING HIGH PRESSURE WILL KEEP TEMPERATURES WELL ABOVE NORMAL
ACROSS THE DISTRICT THROUGH MUCH OF THE UPCOMING WEEK. A SLOW MOVING
UPPER LEVEL SYSTEM ACROSS THE EASTERN PACIFIC AND WEST COAST WILL
RESULT IN DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM
CHANCES THROUGH THE WEEK AS WELL. BREEZY SOUTHEAST WINDS WILL KEEP
MOISTURE LEVELS ABOVE CRITICAL THRESHOLDS ACROSS MOST OF THE
DISTRICT THROUGH THE FIRST HALF OF NEXT WEEK. LOWER HUMIDITIES WILL
BE POSSIBLE ESPECIALLY OVER CARBON COUNTY WHERE THIS MOISTURE WILL
HAVE MORE OF A DIFFICULT TIMING MAKING IT TO. WIND GUSTS WILL BE IN
THE 15 TO 20 MPH RANGE FOR SUNDAY AND MONDAY. WINDS WILL INCREASE ON
TUESDAY HOWEVER AND WHEN COMBINED WITH LOWER RELATIVE HUMIDITIES
OVER CARBON COUNTY WILL RESULT IN CONDITIONS APPROACHING CRITICAL
THRESHOLDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...EMANUEL
Hazardous weather outlook, Jun 3, 10:55 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT SUN JUN 3 2012

WYZ101>119-041200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1055 AM MDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST DURING THE AFTERNOON AND
EARLY EVENING ALONG AND EAST OF THE LARAMIE RANGE. SOME OF THE
THUNDERSTORMS MAY PRODUCE BRIEF OUTFLOW WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE MONDAY THROUGH THURSDAY...WITH THE STRONGEST STORMS
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-041200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1055 AM MDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST DURING THE AFTERNOON AND
EARLY EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF
OUTFLOW WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE MONDAY THROUGH THURSDAY...WITH THE STRONGEST STORMS
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jun 3, 2:01 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
201 PM MDT SUN JUN 3 2012

WYZ118-119-032045-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
201 PM MDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
245 PM MDT...

AT 159 PM MDT...NEAR HILLSDALE...OR 16 MILES EAST OF CHEYENNE...
MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

WILL BE NEAR...
BURNS AROUND 210 PM MDT.
PINE BLUFFS AROUND 240 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 374 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4131 10406 4102 10407 4105 10459 4124 10460
TIME...MOT...LOC 2001Z 265DEG 25KT 4116 10446

JAMSKI
Special weather statement, Jun 3, 2:03 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT SUN JUN 3 2012

WYZ118-119-032045-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
203 PM MDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
245 PM MDT...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HILLSDALE...OR 16 MILES EAST OF
CHEYENNE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

WILL BE NEAR...
BURNS AROUND 210 PM MDT.
PINE BLUFFS AROUND 240 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 374 AND
402.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4131 10406 4102 10407 4105 10459 4124 10460
TIME...MOT...LOC 2001Z 265DEG 25KT 4116 10446

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:01 PM MDTSpecial Weather StatementCYSLaramie44 min
Jun 3, 2:49 PM MDTSpecial Weather StatementCYSLaramie41 min
Jun 3, 3:07 PM MDTSpecial Weather StatementCYSLaramie53 min
Jun 2, 6:07 PM MDTSpecial Weather StatementCYSMorrill38 min
Jun 3, 2:24 PM MDTSpecial Weather StatementCYSKimball66 min
Jun 3, 2:27 PM MDTSpecial Weather StatementCYSKimball63 min
Jun 3, 3:15 PM MDTSpecial Weather StatementCYSKimball60 min
Jun 3, 4:19 PM MDTSpecial Weather StatementCYSCheyenne26 min
Jun 3, 5:38 PM MDTSpecial Weather StatementCYSMorrill52 min
Jun 3, 5:44 PM MDTSpecial Weather StatementCYSScotts Bluff61 min

Nearby

Special Weather Statements in Wyoming, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.